Lump and pain near Dysport injection area

I received dysport two days ago and I've got a lump and pain near the injection area. I did feel some liquid running down my face after the injection was done. Is this lump some dysport that's didn't get dispersed well and what do I do? Is it Common to feel this bruise like lump?, I've never had it with prior injections by another doctor.

Doctor Answers 6


Thanks for your question. This is a question that we often get. It sounds like you got a bruise from the injection. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area.

Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Dysport Question

Thank you for your question! Based on your description, it sounds like you may have endured a bruise from your injection. Unfortunately, any time a needle is used in the skin, bruising is possible. 

I would advise calling your injector's office and informing them of your concerns. They should be happy to evaluate you and answer any questions you have regarding your treatment and care. 

I hope this is helpful to you.

Be well,

Dr. Todd Hobgood

Scottsdale, AZ

Todd Christopher Hobgood, MD
Phoenix Facial Plastic Surgeon
4.9 out of 5 stars 44 reviews

Likely a deep bruise after dysport

What you are describing sounds like a deep bruise.  I would recommend icing the area for about 5 minutes every few hours.  This will likely resolve soon but may become more visible as a resolving bruise in a day or 2.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lumpy injection site

Great question, it's one I hear a lot. 

It is very normal to have a little pain and swelling around an injection site. Advil and ice 20mins on and 20mins off while awake can help relieve this discomfort. As previously mentioned, infection is exceedingly rare with Dysport injections. The drip you felt was either a bit of Dysport or a drop of blood- either one wouldn't contribute to anything wrong. 

If the pain increases or becomes red and swollen, notify your injector. 

Thanks and have a great weekend in Hawaii!

Philip K. Robb Jr., MD
Evans Physician
5.0 out of 5 stars 4 reviews

What's Normal with Dysport--Wrinkle treatments with fillers can cause some swelling/bruises

This is most likely swelling and bruising as a result of your injection. It may take a few weeks for it to resolve and for you to have your final results. You can follow up with your Dr. if you remain concerned. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Pain at injection site of Dysport

It most likely is bruising and unrelated to the feeling of fluid running down. I would run it by your doctor. The only other thing it could be is an infection which is really rare with Dysport.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.